Ready to test your Knowledge?
Try out our new practice tests completely free!
exam preparation banner icon

Pharmacology Clear and Simple

Nursing

Quiz 3 :

Patient Safety in Medication Administration

Quiz 3 :

Patient Safety in Medication Administration

search
arrow
A nurse from the adult medical unit is pulled to the geriatric unit. The nurse notes many of the common medications provided are in lower doses than typically prescribed. What action by the nurse is the highest priority?
Free
Multiple Choice
Answer:

Answer:

D

arrow
A nurse on the pediatric unit is preparing to pass medications for a 10-year-old patient with exacerbation of asthma. Amphetamine (Adderall) and fluticasone (Advair) are scheduled. The nurse must be aware of which of the following?
Free
Multiple Choice
Answer:

Answer:

D

arrow
The nurse is preparing to discharge a patient originally admitted for community-acquired pneumonia who has a discharge prescription for cefditoren (Spectracef). Which of the following instructions would the nurse include in the discharge teaching?
Free
Multiple Choice
Answer:

Answer:

C

arrow
A nurse working at the poison control center receives a call from a young woman babysitting a 4-year-old child who reportedly swallowed some of his parent's medication. Which statement by the nurse is best at this time?
Multiple Choice
Answer:
arrow
The nurse notes that an elderly patient admitted with metastatic cancer has a low serum protein level. Which action by the nurse is best?
Multiple Choice
Answer:
arrow
The nurse receives a phone call from an elderly woman who states that her husband has recently started taking atorvastatin (Lipitor) and is complaining of having sore muscles. Which response by the nurse is best?
Multiple Choice
Answer:
arrow
The nurse is preparing to provide medications to a patient in a double room. The patient's roommate has multiple visitors present. Which of the following actions would the nurse take first?
Multiple Choice
Answer:
arrow
A patient being seen in the outpatient clinic has been given a new prescription for tetracycline (Doxycycline) orally each day. The patient reported current medications include a multivitamin with calcium, St. John's wort, and omeprazole (Prilosec). The nurse would provide additional teaching for which patient statement?
Multiple Choice
Answer:
arrow
While working on a geriatric unit, the nurse would be most concerned by which of these findings?
Multiple Choice
Answer:
arrow
The nurse is providing medications to a patient with a gastrostomy tube (g-tube). Diclofenac (Cambia) has been ordered per g-tube. Prior to administration, the nurse should take which of the following actions?
Multiple Choice
Answer:
arrow
The nurse is uncertain of the meaning of an abbreviation used by the physician in ordering medications for the patient. Which of the following is the best action to take regarding this abbreviation?
Multiple Choice
Answer:
arrow
Shortly after providing a new sleeping pill to a patient on the medical unit, the nurse answers the patient's call light. Which of the following findings would indicate to the nurse that the patient is experiencing an anaphylactic reaction to the medication?
Multiple Choice
Answer:
arrow
The nurse is conducting a home visit for a 43-year-old patient. The patient, who has three children under the age of 12, is 3 days post-mastectomy. The nurse would be most concerned by which of the following?
Multiple Choice
Answer:
arrow
A nurse working in the GI clinic is performing pre-operative phone calls. The nurse calls a patient who is scheduled for a colonoscopy to inform the patient of the following orders: "Begin a clear liquid diet 24 hours prior to the exam; take magnesium citrate (Citroma) 1 bottle PO 12 hours prior to the exam and another 8 hours prior to the exam; remain NPO for 6 hours prior to the study." The test is scheduled the next day at 1400 hours. Which of the following demonstrates the most appropriate patient teaching the nurse can give to the patient?
Multiple Choice
Answer:
arrow
While supervising a student nurse providing morning medications to patients in the long-term care facility, the nurse would intervene if the student was observed performing which of the following actions? (Select all that apply.)
Multiple Choice
Answer:
arrow
While working in a surgical clinic, the nurse notes orders that read, ".25 mg digoxin (Lanoxin) IV now." Which action by the nurse is best?
Multiple Choice
Answer:
arrow
A nurse is working with a group of male veterans participating in a smoking-cessation program. The nurse recognizes that which of the following statements related to medications in these patients is true? (Select all that apply.)
Multiple Choice
Answer:
arrow
While providing medications in the clinical laboratory, a student would perform actions related to safe administration that include which of the following? (Select all that apply.)
Multiple Choice
Answer:
arrow
When providing medications from floor stock to a patient on the Alzheimer's unit of a long-term-care facility, the nurse demonstrates the principle of drug administration by performing which of the following?
Multiple Choice
Answer:
arrow
While working in an urgent care center, the nurse assists in the care of a patient with allergic rhinitis who has been given a prescription for beclomethasone nasal spray (Beconase), 2 sprays in each nostril 2 to 4 times daily. The nurse would provide further instruction if the patient made which of the following statements?
Multiple Choice
Answer:
Showing 1 - 20 of 27